Alert archive / Florida / Frost Advisories in 2020
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Dec 26, 2020, 9:32 AM EST for Lake County, Volusia County, Florida. It took effect at Dec 27, 2020, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2020, 9:32 AM EST (14:32 UTC)
- In effect from
- Dec 27, 2020, 3:00 AM EST
- Expired
- Dec 27, 2020, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS72 KMLB 261432 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 932 AM EST Sat Dec 26 2020 FLZ041-044-271300- /O.NEW.KMLB.FR.Y.0002.201227T0800Z-201227T1300Z/ Inland Volusia-Northern Lake- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, and Tavares 932 AM EST Sat Dec 26 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * WHAT...Temperatures as low as 33 to 35 degrees will result in frost formation. * WHERE...Inland Volusia and Northern Lake Counties. * WHEN...From 3 AM to 8 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Weitlich
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Dec 26, 4:11 AM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Dec 26, 4:11 AM EST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
411 AM EST Sat Dec 26 2020
.DISCUSSION...
...Freeze Warnings In Effect Through 9AM This Morning...
Current...Dew points have decreased sufficiently to see
temperatures drop further through daybreak and lows in the low 30s
and as low as the upper 20s are still expected. Observations show
temperatures in the low 30s already as of 4am, especially in
rural locations around the northern interior of the forecast area.
A Freeze Warning remains in effect for locations from Osceola-
northern Brevard northward. Brief freezes possible as far south as
Martin County.
Today-Tonight...Surface high pressure over the northern Gulf Coast
will expand eastward today, eventually becoming centered around the
Florida Panhandle late this afternoon into tonight. Light northerly
flow will continue CAA sufficiently to prevent highs from climbing
out of the mid 50s for most places in east central Florida this
afternoon. Forecast highs in the low 50s along and north of the I-4
corridor, with mid 50s to the south. Southern portions of the
Treasure Coast looks to make a run for highs near 60. It will be
very dry again, as forecast PWATs remain well below 0.5".
If you're brave enough to enter the surf at the beaches today, be
aware that there is a moderate risk of rip currents. Always swim
near a lifeguard and never swim alone.
Tonight, winds begin to veer from northerly to progressively more
onshore over the Atlantic waters. This will work to increase PWATs
to between 0.5-0.6" by daybreak and increase dew points compared to
those seen early this morning. Thus, with higher dew points, low
temperatures will moderate a bit from early this morning, though
remain well below normal. Morning low temperatures forecast in the
low to mid 30s north of I-4, upper 30s to the south, and low 40s
along the immediate Treasure and southern Space Coasts. Combined
with the fact that the lowest temperatures are expected on the
western side of the peninsula thanks to drainage flow on that side
of the Florida ridge, have not issued any freeze products for east
central Florida at this time. Despite this, patchy freeze conditions
may be possible late tonight in northern rural areas of Lake and
Volusia Counties. Also, with higher dew points expected, have
included patchy frost for inland locations from Orlando northward,
as winds drop to 5mph or less late. Will be sure to monitor this for
future updates.
With onshore flow developing on the eastern periphery of the high,
moistening low levels lifting the inversion to a more favorable
height, and a broad, mid-level short wave trough over the Southeast
shifting eastward towards the area tonight, have included a slight
chance of light showers beginning offshore late afternoon, then
building westward towards the Treasure Coast into sunrise. Cloud
cover also increasing across this area overnight.
Sunday-Tuesday...A broad positive tilt mid level trough over the
GOMEX/Gulf Coast will slide slowly eastward, with its axis lying
across the NW Bahamas Mon morning. As the trough continues east,
a respectable mid level ridge will build over the top of Florida
through Tue night. At the surface, a high pressure ridge along the
SE seaboard will shift NE through Mon night, then become reinforced
by a stronger high over the eastern U.S. into mid week. A weak
inverted surface trough will linger along the E-central and SEFL
coast through Sun through early Mon, before dampening out in the
afternoon. See no reason at all to change the small POPs for the
Treasure and Space Coasts through early Mon. Strengthening onshore
flow will lead to temps moderating from near normal Sun to slightly
above normal Mon-Tue.
Wednesday-Saturday...Model guidance has trended farther north with
the next mid level trough passage through the eastern CONUS, lifting
it out much farther away from Florida. This slows the approaching
late week front quite a bit, and brings into serious doubt whether
the boundary will actually clear the state by Fri (or even Sat, if
the 26/00Z ECM is to be believed).
Ahead of the front, the strong eastern CONUS surface high will shift
into the western Atlantic Wed night, leading to increasing E-SE flow
Wed-Thu. Winds veer southerly Thu evening immediately ahead of the
front, with the FROPA now progged for very late Thu night/early Fri
morning, accompanied by showers/storms, a few of which could be
strong.
However, all the guidance also shows the front stalling over or just
offshore SEFL Fri-Sat as a secondary surface wave forms along it and
lifts NE along the SE seaboard. Given the significant shift in the
guidance, the late week forecast has become much lower confidence
and subject to additional significant changes (mainly in the form of
higher rain chances from Thu night onward) as we head into next week.
Temps well above normal Wed-Thu, then turning cooler beginning Thu
night (possibly Fri morning) as the front moves across central FL.
Even with the front hanging up near/over the southern CWA Fri-Sat,
cooler temps still likely, either from clouds/precip or post-frontal
CAA, should guidance shift back farther east with the front.
&&
.AVIATION...
VFR conditions prevailing, with light northerly flow becoming 10kts
or less this afternoon. Clouds increasing along the Treasure Coast
overnight, but CIGs expected to remain VFR.
&&
.MARINE...
Current-Tonight...The Small Craft Advisory has been allowed to
expire, as winds and seas have diminished to around 15kts and 6ft
respectively. Northerly winds further decreasing to around
10-15kts today. Then, veering NE tonight as surface high pressure
over the northern Gulf Coast shifts eastward into the Florida
panhandle. Seas will remain up to 6ft in the Gulf Stream into this
afternoon. Small craft should exercise caution in this area
today. Dry conditions expected for much of the day. Then, a slight
chance of light showers developing along and offshore of the
Treasure Coast tonight, as increased moisture builds into the
area.
Sun-Wed...High pressure NE of FL wil produce 2-3 days of NE-ENE flow
through Tue, with winds freshening significantly as they veer ESE-SE
Wed-Wed night. Suspect the NBM (and thus the grids) to be underdone
with speeds, as wave model guidance shows offshore seas building to
6-9ft Wed and 8-11ft Wed night, which argues for speeds near 25kt
rather than the 18-20kt shown. Expect changes in subsequent wind
forecasts toward that end. Will probably need an SCA starting Tue
night or early Wed morning as winds/seas become hazardous again.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 52 35 66 51 / 0 0 0 10
MCO 54 37 67 50 / 0 0 0 0
MLB 57 41 68 55 / 0 10 10 20
VRB 58 44 70 56 / 0 10 20 20
LEE 53 35 66 48 / 0 0 0 0
SFB 53 36 67 50 / 0 0 0 10
ORL 54 40 68 52 / 0 0 0 0
FPR 60 43 70 56 / 0 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning until 9 AM EST this morning for Coastal Volusia-
Inland Volusia-Northern Brevard-Northern Lake-Orange-
Osceola-Seminole-Southern Lake.
AM...None.
&&
SHORT TERM/AVIATION...Leahy
LONG TERM....CristaldiHazardous weather outlook, Dec 26, 4:40 AM EST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 440 AM EST Sat Dec 26 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 440 AM EST Sat Dec 26 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... Temperatures in the low to mid 30s expected across east central Florida this morning, with upper 30s along the immediate and southern Treasure Coast. Northwest winds around 5 to 10 mph will produce wind chill readings in the mid to upper 20s. A Freeze Warning is in effect for Lake, Volusia, Orange, Seminole, Osceola and northern Brevard counties through 9AM this morning. Farther south across areas west of I-95 through Okeechobee County and the Treasure Coast, near freezing temperatures will be possible in a few rural, normally colder locations. Precautions should be taken to protect sensitive plants, pets, and pipes from freezing temperatures. Tonight, temperatures are expected to fall into the low to mid 30s north of I-4, upper 30s to the south, and low 40s along the immediate Treasure and southern Space Coasts, with patchy frost possible along and north of the I-4 corridor. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present at all east central Florida beaches today. While rip currents will be present all day, the highest risk will be from 8AM this morning to 3PM this afternoon. If you choose to enter the surf, only swim in sight of a lifeguard. .WIND AND SEA IMPACT... Northerly winds around 15 knots this morning diminishing to 10 to 15 knots today. Seas up to 6 feet possible in the Gulf Stream into this afternoon. Small craft should exercise caution in the Atlantic waters greater than 20 nautical miles offshore and nearshore south of Sebastian Inlet. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Morning lows in the 30s early Sunday morning with patchy frost possible north of I-4. A cold front is expected to pass through the area late next week accompanied by showers and thunderstorms, some of which could be strong. A moderate risk of rip currents will continue through the weekend. Hazardous boating conditions developing again by mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy
Nearby
Frost Advisories in Florida, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.